Alert archive / West Virginia / Wind Advisories in 2017
Wind Advisory 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Feb 7, 2017, 8:56 AM EST for Preston County, Tucker County, West Virginia. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2017, 8:56 AM EST (13:56 UTC)
- Expired
- Feb 7, 2017, 5:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Pittsburgh, PA
Counties Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 147 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 1.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005 WWUS71 KPBZ 071356 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 856 AM EST Tue Feb 7 2017 MDZ001-WVZ511>514-072200- /O.NEW.KPBZ.WI.Y.0002.170207T1400Z-170207T2200Z/ Garrett-Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 856 AM EST Tue Feb 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... The National Weather Service in Pittsburgh has issued a Wind Advisory...which is in effect until 5 PM EST this afternoon. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or gusts to 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
1 follow-up statement
291 WWUS71 KPBZ 072213 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 513 PM EST Tue Feb 7 2017 MDZ001-WVZ511>514-072315- /O.EXP.KPBZ.WI.Y.0002.000000T0000Z-170207T2200Z/ Garrett-Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 513 PM EST Tue Feb 7 2017 ...WIND ADVISORY HAS EXPIRED... Wind gusts to 35mph will be possible this evening but the threat for stronger gusts has ended. Thus, the advisory has been allowed to expire. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 7, 8:21 AM EST, 35 minutes earlier.
Area forecast discussion, Feb 7, 8:21 AM EST, 35 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 821 AM EST Tue Feb 7 2017 .SYNOPSIS... Rain today and tonight will give way to colder weather for the rest of the week. && .NEAR TERM /THROUGH TONIGHT/... Updated PoPs and temperatures based on latest radar trends and given hi-res guidance. The rain is shifting NE along the warm front, which extends from the Midwest to the Great Lakes. A break in the rain is expected as the frontal boundary shifts north of the area but the shortwave trough will continue to drive the cold front towards the Ohio Valley today. Therefore, widespread forcing combined with a significant moisture field will allow for categorical showers to continue later this morning through the evening. Instability remains minimum given the capping warm advection above the boundary later, but continued to mention embedded thunder as trends continue to depict little elevated instability with relative steep mid level lapse rates in combination with a strong deep layer shear. Concerns for the day are focused on possible damaging wind gusts - especially over the ridges - given the strength of the wind field and expectations of a higher temperature and deeper, surface- based mixing layer. Forecast gusts were thus increased and will continue to be monitored, especially if the aforementioned precip break is decisive and surface temperature rises further. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... For Wednesday, an upstream shortwave moving through the base of the broad upper trough progged over Eastern North America is forecast to limit cold advection behind the aforementioned front. Nevertheless, a slow transition from rain to snow showers is anticipated as the disturbances crosses. Passage of that disturbance is expected to amplify the upper trough and thus return temperature back toward, and below the normals while escalating accumulating snow shower potential for Wednesday night and Thursday. Accumulation will be enhanced via upslope, so a hazardous weather outlook was included for possible advisory level snow on the elevations. Colder weather will persist into Friday with another upstream shortwave increasing POPs again. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... Weak crossing shortwaves in WNW flow should result in periodic precip chances and moderating temperatures through Saturday. Precip chances increase Saturday night and Sunday as a trough advances from the Midwest and crosses the area. Broad NE CONUS troughing by early next week should result in minimal precip chances and a return to near seasonal temperatures. && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... MVFR, and areas of IFR N of I 70, are expected through early morning as a warm front moves north across the region. Rain associated with the front should taper off after it's passage by mid to late morning, with some improvement to VFR for ports from PIT and S by afternoon, though nrn ports could only see a slight improvement to low end MVFR where rain is expected to occur the longest. MVFR should return areawide by late afternoon and evening as low pressure tracks across the Great Lakes dragging a cold front across the region. LLWS is expected tonight through the morning with a low level jet in place. That wind should mix to the surface after the passage of the warm front with SW winds gusting to 20-30kt. .OUTLOOK... Periodic restrictions are expected through Thu under upper troughing and cold W-NW flow. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Feb 7, 2:52 AM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 252 AM EST TUE FEB 7 2017 MDZ001-PAZ074-076-WVZ510>514-080800- GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 252 AM EST TUE FEB 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL INCHES OF SNOW ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. WINTER WEATHER ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-080800- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- 252 AM EST TUE FEB 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in West Virginia, 2017Wind Advisories in Maryland, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.